MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. INTRATHECAL CATHETER

FLOWONIX MEDICAL, INC. INTRATHECAL CATHETER
Model Number 11830
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Confusion/ Disorientation (2553); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record, which includes verification of all steps in the manufacturing of the catheter revision kit, verification of all final testing performed by/on the catheter revision kit, verification of sterilization, and packaging for subject catheter revision kit was performed.The review did not identify any non-conformances, issues or capas associated with catheter revision kit function.Device was not returned for additional evaluation and investigation.Nurse practitioner was unable to access the records regarding the reason for cap study.As device was not returned, a definitive root cause could not be determined for the alleged issue.Patient symptoms have reportedly resolved.A supplemental mdr will be submitted if further information is obtained.Internal complaint number: (b)(4).
 
Event or Problem Description
Clinical specialist (cs) reported that a patient felt confusion following patient therapy controller doses after pump refills.Patient reportedly has an older medtronic catheter connected to a flowonix catheter which connects to the pump.Per follow-up, nurse practioner reported a catheter dye study was performed two years ago in which the catheter could not be aspirated.It was believed the possible issue could be kinking of the catheter, but the exact reason for cap study could not be confirmed.Patient is currently doing well with no further issues reported.
 
Additional Manufacturer Narrative
Device was returned for additional evaluation and investigation.There was a section of catheter that totaled 4.25 inches long, that was comprised of two smaller sections of catheter joined together by a barb.The 1 inch section was not a flowonix catheter, but was patent with air and sterile water.The other section was 3.25 inches long and also found to be patent with air and sterile water.The barb used to attach the two sections was found to be occluded.Per the instructions for use of the device, occlusions are known possible risks of use of the device.Internal complaint number: (b)(4).
 
Event or Problem Description
It was confirmed that the patient's catheter was explanted along with the patient's pump.Mfr 3010079947-2021-00324 was opened to address the pump explant.

Brand Name
INTRATHECAL CATHETER
Common Device Name
INTRATHECAL CATHETER
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
Manufacturer (Section G)
FLOWONIX MEDICAL, INC.
120 forbes blvd
suite 170
mansfield MA 02048
Manufacturer Contact
james bennett
500 international drive
suite 200
mount olive, NJ 07828
9734269229
MDR Report Key12110112
Report Number3010079947-2021-00185
Device Sequence Number3800331
Product Code LKK
UDI-Device Identifier00810335020105
UDI-Public(01)00810335020105(17)171015(10)21250
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2017
Device Model Number11830
Device Catalogue Number11830
Device Lot Number21250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale